Illinois, 2006

Hail in Illinois, May 31, 2006

May 31, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 31, 11:04 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, May 31, 11:04 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT WED MAY 31 2006

.DISCUSSION...
CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG
AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN.  DO NOT SEE
MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN
FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED
850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY
PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND
JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION
FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS
GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN
TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV
SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG
EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU.
GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF
BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR
ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL
TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE
SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A
SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC
RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD
INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB
DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM
ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF
PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU
THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG
ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...
WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND
IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL
FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON
WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY
INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA
THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO
THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND
QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS.
OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH
CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY
PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF
THE PERIOD.

DUMMER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 31, 5:54 AM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT WED MAY 31 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
654 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD
FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE
NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW
STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE
COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND
MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

The radar

The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Clair

When
May 31, 12:15 PM CST
Where
St. Clair County, New Athens
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.317, -89.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510520.